Complicated Catastrophic Calcium Gluconate Extravasation: Post‐Surgical Graft Calcinosis Cutis

Read full text
Authors: Bahareh Abtahi‐Naeini, Fereshte Rastegarnasab, Nasim Kakavand
Cited by: 0
References: 21

Abstract

Extravasation is a rare but serious complication of intravenous injections, particularly with irritant or vesicant drugs, which can lead to significant tissue damage. In this case report, we describe a 14-year-old boy who developed calcinosis cutis due to extravasation of calcium gluconate, resulting in extensive tissue necrosis. Although surgical debridement and grafting were performed, the patient subsequently experienced iatrogenic post-surgical graft calcinosis cutis, leading to severe hand disability. This case underscores the importance of prompt recognition and management of extravasation to prevent long-term complications.

Fields of Study & Subjects

Chemotherapy-related skin toxicity Dermatological and Skeletal Disorders Intramuscular injections and effects

Publication details

Journal / source
Clinical Case Reports
Volume
14
Issue
2
Pages
e71986–e71986
Publication date
1 February 2026
Language
EN